MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that there was a non-detach issue with the coil.Following the position of the first coil into the vessel, the coil would not detach with either detacher or secondary detachment mechanism.The coil was attempted to be retrieved unsuccessfully after the coil detached upon attempted removal.It was indicated that there was no patient harm.The patient was undergoing surgery to treat an aneurysm of the posterior inferior cerebellar artery.It was noted the vessel tortuosity was not extreme.Anxillary devices: fubjki 5 fr sheath, phenom plus and headway duo 167 microcatheter.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime pusher (model: apb-1.5-3-3d-es lot: b123162) found that the actuator interface was loosely attached to the coupler tube.This is indicative that a detachment was attempted using an instant detacher.The pusher was found broken at two locations.The first break was found at the positive load indicator.The release wire was also found broken.The second break was found on the break indicator with the two segments retained by the release wire.This is indicative that a manual detachment was attempted at these locations.The axium prime pusher was found bent at 34.4 cm, 45.2 cm, 93.4 cm, and 103.0 cm from the proximal end of the distalmost segment.The coin was found retracted out of the lumen stop with the shield coil present and intact.Coagulated blood was found on the shield coil and within the retainer ring.The implant coil was already detached and not returned for analysi s.The coagulated blood was dissolved, and the outer jacket was removed.The coin was found visually undamaged.The coin width was measured at three locations was found to be within specifications.The coin width was measured @ 0.063 mm to be ~0.089 mm, @ 0.127 mm to be ~0.098 mm, and @ 0.275 mm to be ~0.100 mm.The inner diameter of the lumen stop appears to be damaged (ovalized).The lumen stop inner diameter was measured to be ~0.0027¿ at the minor diameter and ~0.0029¿ at the major diameter, which is still within specification.The inner diameter of the retainer ring appears to be in good condition.The retainer ring inner diameter was measured to be 0.00470¿ which is not within specification.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ could not be confirmed through device analysis as the device was returned with the implant coil already detached.The release wire was found broken and not attached to the proximal pusher segment.It is likely that the release wire break caused the coin to not exit the lumen stop and subsequently causing the implant coil to not detach during detachment attempts using an instant detacher.The cause of the release wire break could not be determined.The lumen stop was found damaged.It is possible that the lumen stop became damaged if the coin became jammed within the lumen stop, causing the release wire to not retract and subsequently, causing the implant coil to not detach.The coagulated blood found on the shield coil and within the retainer ring could have contributed towards the non-detachment.As the implant coil and instant detacher used in the event were not returned for analysis, any contribution of the implant coil and instant detacher to the non-detachment could not be determined.Although the retainer ring inner diameter was measured to be not within specification, this is unlikely to contribute to the reported issue.The pusher was found bent throughout the pusher, indicative of advancing against resistance or damage during return shipping to medtronic as the device was returned without its protective dispenser coil and introducer sheath.H6: method code updated to b19.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that three detachments had been made with the instant detacher, and one manual detachment attempt had been made with a pull of the inner wire.Prior to the non-detachment there had not been any issues, and no damage was observed to the pushwire after removal.The devices were prepared as indicated in the instructions for use, with the only deviation that a headway duo 167cm.013 id catheter was used.The patient was being treated for fusiform vessel sacrifice in the posterior inferior cerebellar artery.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11267241
Report Number2029214-2021-00127
Device Sequence Number4503054
Product Code KRD
UDI-Device Identifier00847536031852
UDI-Public00847536031852
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot NumberB123162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 01/23/2021
Supplement Date Received by Manufacturer02/02/2021
03/11/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/18/2021
03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1